Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 84, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 19, 2017, 2:19 PM EDT for DeKalb County, Indiana; Defiance County, Paulding County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2017, 2:19 PM EDT (18:19 UTC)
- Expired
- Jun 19, 2017, 3:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties DeKalb County, IN, Defiance County, OH, Paulding County, OH
The radar
The Northern Indiana radar (KIWX), 91 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
904
WUUS53 KIWX 191819
SVRIWX
INC033-OHC039-125-191900-
/O.NEW.KIWX.SV.W.0084.170619T1819Z-170619T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
219 PM EDT MON JUN 19 2017
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Southeastern De Kalb County in northeastern Indiana...
Defiance County in northwestern Ohio...
Northern Paulding County in west central Ohio...
* Until 300 PM EDT
* At 219 PM EDT, a severe thunderstorm was located over Hicksville,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Defiance, Hicksville, Farmer, Newville, Ney, Cecil, Arthur,
Brunersburg, Mark Center and The Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4117 8432 4120 8480 4127 8480 4127 8488
4139 8487 4141 8429
TIME...MOT...LOC 1819Z 271DEG 24KT 4130 8481
HAIL...1.00IN
WIND...60MPH
$$
FISHER2 follow-up statements
742
WWUS53 KIWX 191842
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
242 PM EDT MON JUN 19 2017
INC033-191851-
/O.CAN.KIWX.SV.W.0084.000000T0000Z-170619T1900Z/
De Kalb IN-
242 PM EDT MON JUN 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DE KALB COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4121 8431 4121 8464 4139 8464 4141 8429
TIME...MOT...LOC 1841Z 266DEG 30KT 4131 8457
$$
OHC039-125-191900-
/O.CON.KIWX.SV.W.0084.000000T0000Z-170619T1900Z/
Defiance OH-Paulding OH-
242 PM EDT MON JUN 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR CENTRAL DEFIANCE AND NORTH CENTRAL PAULDING COUNTIES...
At 241 PM EDT, a severe thunderstorm was located 10 miles east of
Hicksville, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Defiance, Farmer, Ney, Cecil, Brunersburg, Mark Center and The Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4121 8431 4121 8464 4139 8464 4141 8429
TIME...MOT...LOC 1841Z 266DEG 30KT 4131 8457
HAIL...1.00IN
WIND...60MPH
$$
NWS475
WWUS53 KIWX 191853
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
253 PM EDT MON JUN 19 2017
OHC039-125-191902-
/O.EXP.KIWX.SV.W.0084.000000T0000Z-170619T1900Z/
Defiance OH-Paulding OH-
253 PM EDT MON JUN 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DEFIANCE AND NORTH
CENTRAL PAULDING COUNTIES WILL EXPIRE AT 300 PM EDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.
LAT...LON 4121 8431 4121 8464 4139 8464 4141 8429
TIME...MOT...LOC 1852Z 271DEG 24KT 4131 8448
$$
FISHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:32 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 19, 1:32 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 132 PM EDT Mon Jun 19 2017 .SYNOPSIS... Issued at 140 AM EDT Mom Jun 18 2017 A strong low pressure system over southeast Ontario will move slowly northeast early this week resulting in cooler and less humid air over our area. A couple of troughs rotating around the Ontario low are expected to cause scattered showers and a few thunderstorms in our area today and Tuesday. High pressure will move across our area Wednesday providing fair weather. The high will move east late this week as a cold front approaches from the northwest, resulting in warmer more humid conditions with a chance of thunderstorms. && .SHORT TERM...(Tonight and Tuesday) Issued at 132 PM EDT Mon Jun 19 2017 Sw trough spreading ewd across cntrl lake MI triggering sct tsra this aftn esp along sfc composite lake breeze confluent zone from nw IN through srn MI. Expect coverage will widen further through mid aftn in response to continued favorable sfc based destabilization as cold pool aloft deepens overhead. Otherwise activity will pull quickly ewd out out of the cwa by evening. Similar situation expected tomorrow as nw flow aloft across the lakes continues before breaking long term. Upstream sw dropping through MB looks fairly robust per water vapor imagery. Fittingly bulk of latest and prior CAMS models point to vigorous convective development by mid aftn Tue along leading edge of mid level trough. Given attendant speed max nr 80kts and focused ascent plume likely to see some loose organization. && .LONG TERM...(Tuesday through Sunday) Issued at 132 PM EDT Mon Jun 19 2017 Tricky period stemming from tropical disturbance developing through the northern Gomex and eventual northward progression into the mid MS/lower OH valley late period. Start of the period features newd progression of mean troughing through se Canada and upstream height rises across the lakes. More summer like weather expected as a result as sw flow deepens across the area swd of next vigorous disturbance amplifying through srn Canada dys 4-5 (Thu/Fri) with active w-e oriented frontal zone aligned through the srn lakes/OH valley. In absence of a more concerted model consensus at this range will generally follow blended guidance in lieu of a more compelling solution. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 132 PM EDT Mon Jun 19 2017 An upper level disturbance combined with cold air aloft this afternoon will sct showers/storms this afternoon. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...JT/Skipper SHORT TERM...T LONG TERM...T AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 19, 4:34 AM EDT, 9 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 434 AM EDT Mon Jun 19 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-200845- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 434 AM EDT Mon Jun 19 2017 /334 AM CDT Mon Jun 19 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight There is a chance for thunderstorms today...mainly this afternoon and early evening. An isolated strong storm is possible with small hail and gusty winds. Widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for thunderstorms Tuesday...and at times from Wednesday night through Sunday. It is too early to determine the risk for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-200845- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 434 AM EDT Mon Jun 19 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight There is a chance for thunderstorms today. An isolated strong storm with small hail and gusty winds is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for thunderstorms Tuesday...and at times from Wednesday night through Sunday. It is too early to determine the risk for severe weather. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, Jun 19, 1:26 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Northern Indiana
126 PM EDT MON JUN 19 2017
INZ006>009-OHZ001-191800-
Lagrange-Noble-De Kalb-Steuben-Williams-
126 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN STEUBEN...NORTHEASTERN
NOBLE...NORTHERN DE KALB...SOUTHEASTERN LAGRANGE AND WESTERN WILLIAMS
COUNTIES...
At 126 PM EDT, a strong thunderstorm was located near Kendallville,
moving east at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm. Brief, but torrential rain will occur with this storm as it
passes.
Locations impacted include...
Kendallville, Angola, Montpelier, Butler, Waterloo, Edgerton,
Hamilton, Edon, Edgerton In Williams County, Columbia, Ashley,
Hudson, Corunna, Blakeslee, Alvarado, Fairfield Center, Melbern,
Pleasant Lake, Hamilton Lake and Golden Lake.
This includes the following highways...
Interstate 69 in Indiana between mile markers 332 and 346.
Interstate 80 in Indiana between mile markers 155 and 156.
Interstate 80 in Ohio between mile markers 0 and 9.
LAT...LON 4143 8480 4140 8480 4141 8527 4159 8529
4167 8462 4143 8460
TIME...MOT...LOC 1726Z 263DEG 34KT 4152 8517
FISHERSpecial weather statement, Jun 19, 1:38 PM EDT, 41 minutes before
Special Weather Statement National Weather Service Northern Indiana 138 PM EDT MON JUN 19 2017 INZ008-009-191815- Noble-De Kalb- 138 PM EDT MON JUN 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NOBLE AND SOUTHWESTERN DE KALB COUNTIES... At 137 PM EDT, a strong thunderstorm was located near Albion, or 7 miles northeast of Tri-lakes, moving east at 40 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Auburn, Garrett, Avilla, Albion, Swan, Altona, Ege, Butler Center, Green Center, Lisbon, Saint Johns, Merriam, Big Lake, Laotto, Wolflake, Bear Lake and Sedan. This includes Interstate 69 in Indiana between mile markers 323 and 331. LAT...LON 4144 8507 4127 8505 4127 8553 4139 8552 TIME...MOT...LOC 1737Z 270DEG 35KT 4131 8539 FISHER
Local storm report, Jun 19, 1:42 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
142 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM TSTM WND GST 2 N NORTH WEBSTER 41.36N 85.70W
06/19/2017 M40 MPH KOSCIUSKO IN OFFICIAL NWS OBS
&&Local storm report, Jun 19, 1:54 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
154 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 2 ENE WATERFORD MILLS 41.55N 85.78W
06/19/2017 E0.75 INCH ELKHART IN PUBLIC
&&
BMLSpecial weather statement, Jun 19, 1:59 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Northern Indiana
159 PM EDT MON JUN 19 2017
INZ018-026-027-032>034-OHZ015-016-024-191830-
Jay-Blackford-Adams-Allen-Wells-Grant-Putnam-Van Wert-Paulding-
159 PM EDT MON JUN 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ALLEN...
EAST CENTRAL GRANT...BLACKFORD...WELLS...ADAMS...JAY...WEST CENTRAL
PUTNAM...SOUTHERN PAULDING AND VAN WERT COUNTIES...
At 158 PM EDT, radar indicated a broken line of strong thunderstorms
extending from 7 miles northeast of Ossian to near Upland. Movement
was east at 40 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Van Wert, Bluffton, Decatur, Portland, Hartford City, Berne, Upland,
Ossian, Montpelier, Geneva, Monroeville, Convoy, Ottoville, Monroe,
Ohio City, Pennville, Westchester, Center, Middletown and Middlebury.
This includes the following highways...
Interstate 469 between mile markers 12 and 15.
Interstate 69 in Indiana near mile marker 258.
LAT...LON 4046 8556 4065 8538 4065 8534 4071 8534
4101 8506 4102 8425 4073 8452 4073 8480
4042 8480 4035 8487
TIME...MOT...LOC 1758Z 273DEG 44KT 4095 8505 4052 8544
FISHERSpecial weather statement, Jun 19, 2:09 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Northern Indiana
209 PM EDT MON JUN 19 2017
INZ007-009-018-OHZ001-004-015-191900-
Allen-De Kalb-Steuben-Defiance-Williams-Paulding-
209 PM EDT MON JUN 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN STEUBEN...
NORTHEASTERN ALLEN...EASTERN DE KALB...NORTHWESTERN DEFIANCE...
WESTERN PAULDING AND SOUTHWESTERN WILLIAMS COUNTIES...
At 208 PM EDT, radar indicated a broken line of strong thunderstorms
extending from near Hamilton to near Grabill to near New
Haven. Movement was east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms. Brief, but torrential rainfall will occur with this line of
storms.
Locations impacted include...
New Haven, Auburn, Bryan, Montpelier, Hicksville, Butler, Paulding,
Waterloo, Edgerton, Antwerp, Hamilton, Woodburn, Payne, Grabill,
Edon, St. Joe, Holiday City, Edgerton In Williams County, West
Jefferson and Leo-cedarville.
This includes the following highways...
Interstate 469 between mile markers 16 and 26.
Interstate 69 in Indiana between mile markers 341 and 342.
LAT...LON 4161 8456 4119 8449 4102 8455 4101 8504
4122 8501 4156 8506
TIME...MOT...LOC 1808Z 273DEG 15KT 4149 8497 4122 8493 4100 8500
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:39 PM EDT | Special Weather Statement | IWX | Wabash | 36 min |
| Jun 19, 1:09 PM EDT | Special Weather Statement | IWX | Noble | 36 min |
| Jun 19, 1:15 PM EDT | Special Weather Statement | IWX | Allen, Grant, Huntington, Wells | 45 min |
| Jun 19, 1:26 PM EDT | Special Weather Statement | IWX | Steuben | 34 min |
| Jun 19, 1:38 PM EDT | Special Weather Statement | IWX | Noble | 37 min |
| Jun 19, 1:59 PM EDT | Special Weather Statement | IWX | Adams, Blackford, Jay, Wells | 31 min |
| Jun 19, 2:09 PM EDT | Special Weather Statement | IWX | DeKalb | 51 min |
| Jun 19, 2:36 PM EDT | Special Weather Statement | IWX | Kosciusko | 24 min |
| Jun 19, 2:50 PM EDT | Special Weather Statement | IWX | Starke | 25 min |
| Jun 19, 3:22 PM EDT | Special Weather Statement | IWX | Marshall | 23 min |
| Jun 19, 3:31 PM EDT | Special Weather Statement | IWX | Whitley | 29 min |
| Jun 19, 3:38 PM EDT | Special Weather Statement | IWX | Starke | 37 min |
| Jun 19, 4:16 PM EDT | Special Weather Statement | IWX | Fulton | 29 min |
| Jun 19, 4:22 PM EDT | Special Weather Statement | IWX | Marshall | 53 min |
| Jun 19, 4:43 PM EDT | Special Weather Statement | IWX | Allen | 32 min |
| Jun 19, 4:50 PM EDT | Special Weather Statement | IWX | Marshall | 25 min |
| Jun 19, 4:56 PM EDT | Special Weather Statement | IWX | Fulton | 34 min |
| Jun 19, 5:18 PM EDT | Special Weather Statement | IWX | Marshall | 27 min |
| Jun 19, 5:35 PM EDT | Special Weather Statement | IWX | Saint Joseph | 25 min |
| Jun 19, 6:05 PM EDT | Special Weather Statement | IWX | Elkhart, Marshall | 25 min |
| Jun 19, 6:50 PM EDT | Special Weather Statement | IWX | DeKalb, LaGrange, Noble, Steuben | 25 min |
| Jun 19, 7:09 PM EDT | Special Weather Statement | IWX | Whitley | 36 min |
| Jun 19, 7:15 PM EDT | Special Weather Statement | IWX | DeKalb, Steuben | 30 min |
| Jun 19, 7:43 PM EDT | Special Weather Statement | IWX | Adams, Huntington, Wells | 32 min |
| Jun 19, 2:33 PM EDT | Special Weather Statement | IWX | Van Wert | 42 min |
| Jun 19, 2:52 PM EDT | Special Weather Statement | IWX | Henry, Putnam | 38 min |
| Jun 19, 2:57 PM EDT | Special Weather Statement | IWX | Allen | 33 min |
| Jun 19, 7:49 PM EDT | Special Weather Statement | IWX | Williams | 26 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.